MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE TEMPERATURE-SENSING PEDIATRIC FOLEY CATHETER; TEMPERATURE SENSING CATHETER(SILICONE)

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE TEMPERATURE-SENSING PEDIATRIC FOLEY CATHETER; TEMPERATURE SENSING CATHETER(SILICONE)
Model Number 119110
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was confirmed as manufacture related.Visual inspection noted one temperature sensing catheter was received without the original packaging.No obvious defects were noted.The catheter was received with solution in the balloon.The solution was removed, and then attempted to re-inflate with 3.5 ml methylene blue solution (3 drops 1% aq methylene blue per 100 ml distilled water).Only a small amount was able to be added to the balloon, and then no more solution was added.The balloon was then dissected, and it was found that the inflation notch was not fully perforated.The catheter was measured to be 10 fr.Although the reported event was confirmed, a root cause could not be determined.A potential root cause for this failure could be inadequate pressure on the machine to punch.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "caution: aggressive traction, particularly in the presence of suturing, is not recommended for 100% silicone balloon foley catheters.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.".
 
Event or Problem Description
It was reported that it was difficult to deflate the balloon during pretest.

Brand Name
BARDEX® ALL-SILICONE TEMPERATURE-SENSING PEDIATRIC FOLEY CATHETER
Common Device Name
TEMPERATURE SENSING CATHETER(SILICONE)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9039093
Report Number1018233-2019-05638
Device Sequence Number11384635
Product Code EZL
UDI-Device Identifier00801741046001
UDI-Public(01)00801741046001
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number119110
Device Catalogue Number119110
Device Lot NumberNGBX0260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2019
Initial Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1